New York, 2015

Flooding in New York, September 30, 2015

September 30, 2015 · NWS ALY · 10 events in 4 counties and zones

A slow-moving cold front approached upstate New York from the Great Lakes on Tuesday, September 29th. Ahead of this front, a southerly flow out of the Gulf of Mexico allowed plenty of tropical moisture to surge into the region, with an unusually humid air mass in place for late September.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A slow-moving cold front approached upstate New York from the Great Lakes on Tuesday, September 29th. Ahead of this front, a southerly flow out of the Gulf of Mexico allowed plenty of tropical moisture to surge into the region, with an unusually humid air mass in place for late September. As an area of low pressure developed along this boundary, areas of rain showers transitioned into a widespread rainfall during the evening hours, with heavy rainfall falling between the late evening hours and early morning hours on Wednesday, September 30th as the front crossed the region. Rain fell in excess of one half inch per hour at times. The rain finally tapered off by the mid to late morning hours, as the front continued to move away from the area. By the time the rain ended, most areas saw two to four inches of rainfall. However, localized amounts ranged between five and eight inches in a narrow stripe running southwest to northeast across the eastern Catskills, southeastern Albany County and into eastern Rennselaer County.

As a result of the heavy rainfall, many roads were inundated with standing water, prompting a few temporary road closures. Although the recent dry conditions and low streamflows prevented many larger rivers from reaching flood stage, some smaller streams and creeks overflowed their banks. About 20 people, including 13 children, had to be evacuated from homes in Colonie's West Albany section due to flooding along the Patroon Creek and Sand Creek.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 30, 5:54 AM EST, 6 minutes earlier.

Area forecast discussion, Sep 30, 5:54 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
654 AM EDT WED SEP 30 2015

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD ACROSS THE REGION
TODAY. A LOW PRESSURE SYSTEM NEAR NEW YORK CITY THIS MORNING WILL
TRACK NORTHEASTWARD ALONG THE FRONT...CONTINUING TO PROVIDE
WIDESPREAD RAIN. HEAVY RAIN WILL OCCUR INTO THIS MORNING...THEN
BECOME LIGHTER BY THIS AFTERNOON BEFORE ENDING. MAINLY DRY AND
COOLER CONDITIONS WILL OCCUR ON THURSDAY...BEFORE CHANCES FOR RAIN
INCREASE THURSDAY NIGHT INTO FRIDAY MAINLY SOUTH OF ALBANY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 637 AM EDT...WIDESPREAD MODERATE TO HEAVY RAINFALL
CONTINUES ACROSS THE ENTIRE AREA EARLY THIS MORNING. RADAR
ESTIMATED RAINFALL AND RAIN GAUGE REPORTS INDICATE AMOUNTS HAVE
RANGED FROM AROUND 1 TO 2 INCHES ACROSS MUCH OF WESTERN NEW
ENGLAND TO AROUND 2 TO 4 INCHES ACROSS EAST CENTRAL NEW YORK. THE
HEAVIEST RAINFALL OF 3 TO 4 INCHES HAS FALLEN IN A SOMEWHAT NARROW
STRIPE FROM NE ULSTER THROUGH EASTERN GREENE COUNTIES...THROUGH
EASTERN PORTIONS OF THE CAPITAL DISTRICT AND SOUTHERN WASHINGTON
COUNTY. OCCASIONALLY INTENSE RAINFALL RATES WILL CONTINUE TO
RESULT IN ADDITIONAL RAINFALL OF AROUND AN INCH THROUGH THE REST
OF THE MORNING WITH LOCALLY HIGHER AMOUNTS WHERE CONVECTIVE
ELEMENTS MOVE ACROSS THE SAME AREAS.

THE COLD FRONT HAS PUSHED THROUGH THE CAPITAL DISTRICT AND
CONTINUES TO MOVE SOUTH ACROSS THE REGION. THE FRONT WILL SLOW
ITS PROGRESS SOMEWHAT AS LOW PRESSURE OVER NE PA/NW NJ TRACKS
NORTHEASTWARD ALONG THE BOUNDARY AS IT MOVES SOUTH. THIS LOW HAS
ENHANCED RAINFALL RATES BUT ARE QUITE AS INTENSE AS EARLIER ACROSS
PORTIONS OF PA/MD/NJ. STILL EMBEDDED RATES OF AROUND ONE HALF INCH
PER HOUR WILL PERSIST WELL INTO THE MORNING. RAIN WILL LIGHTEN IN
INTENSITY BY MID TO LATE MORNING...THEN TAPER OFF FROM W TO E
DURING THE AFTERNOON AS THE SYSTEM PULLS AWAY FROM THE REGION.

HIGH TEMPERATURES WILL OCCUR THIS MORNING FOR NORTHERN AND CENTRAL
AREAS...OR EARLY THIS AFTERNOON FOR SOUTHERN AREAS. THE AIR IS STILL
QUITE WARM AND HUMID AHEAD OF THE COLD FRONT...BUT EARLY HIGHS IN
THE MID 60S TO LOWER 70S SOUTH OF THE FRONT WILL COOL INTO THE 50S
AND LOWER 60S BY LATE IN THE DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
DRIER WEATHER IS EXPECTED FOR TONIGHT INTO THURSDAY...ALTHOUGH THE
AFOREMENTIONED COLD FRONT WILL STALL NEARBY ALONG THE EAST COAST.
HIGH PRESSURE WILL BE BUILDING EASTWARD FROM ONTARIO INTO
QUEBEC...ALTHOUGH RIDGING DOES NOT LOOK TO BUILD SOUTHWARD MUCH. A
NORTHEASTERLY FLOW WILL RESULT IN PLENTY OF CLOUDS LINGERING WITH
MUCH COOLER TEMPERATURES COMPARED TO RECENT DAYS. WILL MENTION
SLIGHT CHANCE TO LOW CHANCE POPS FOR AREAS SOUTH OF ALBANY...AS A
FEW SHOWERS WILL BE POSSIBLE WITH SOME MOISTURE INTERSECTING THE
FRONT ON THE COOL SIDE OF THE BOUNDARY. HIGH TEMPS ON THURSDAY WILL
LIKELY ONLY REACH THE MID TO UPPER 50S FOR MOST OF THE REGION.

CHANCES FOR RAIN WILL START TO INCREASE WELL SOUTH AND EAST OF
ALBANY...FOR AREAS SUCH AS THE MID HUDSON VALLEY...SOUTHERN
TACONICS...SOUTHERN BERKSHIRES AND LITCHFIELD HILLS THURSDAY NIGHT
INTO FRIDAY...AS MOISTURE INCREASES DUE TO STRENGTHENING ONSHORE
FLOW. THE MAIN FORCING MECHANISM WILL BE ISENTROPIC LIFT OCCURRING
ON THE NORTHWEST SIDE OF THE FRONT POSITIONED ALONG THE COAST.
TEMPERATURES WILL REMAIN QUITE COOL...ESPECIALLY DURING THE DAY ON
FRIDAY COMPARED TO NORMAL WITH WIDESPREAD TEMPERATURES IN THE 50S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CONFIDENCE IN THE FORECAST IS LOW FOR THE WEEKEND INTO EARLY NEXT
WEEK. THE WEATHER PREDICTION CENTER STATES IN THEIR EXTENDED
FORECAST DISCUSSION "THERE REMAINS A LACK OF CONFIDENCE IN ANY
PARTICULAR MODEL OVER THE FULL FCST DOMAIN LEADS TO A STARTING
BLEND INCORPORATING THE 18Z GEFS/12Z ECMWF MEANS WITH SOME
SIGNIFICANT MANUAL ADJUSTMENT TO FIT THE LATEST NHC FORECAST FOR
JOAQUIN AS WELL AS INCORPORATING GUIDANCE TRENDS AND UNCERTAINTY."

HAVE HEAVILY FAVORED GUIDANCE FROM THE WEATHER PREDICTION CENTER TO
PREPARE THE FORECAST TO INCORPORATED JOAQUIN. OVERALL LOOKING AT
UNSETTLED WEATHER WITH CONTINUED CHANCES FOR RAINFALL. GUIDANCE
IS IN GENERAL AGREEMENT THAT A FRONT WILL BE STALLED OFF THE COAST
AND AN UPPER LEVEL LOW WILL CUT OFF OVER THE SOUTHEASTERN UNITED
STATES OVER THE WEEKEND. HOWEVER THE MOVEMENT OF THE UPPER LOW AND
ITS INTERACTION WITH JOAQUIN ARE VERY UNCERTAIN. ECMWF HAS TRENDED
A BIT TO THE WEST OF ITS EARLIER TRACK HOWEVER CONTINUES TO KEEP
JOAQUIN WELL OFF THE EAST COAST. WHILE THE GFS CONTINUES TO HAVE
JOAQUIN INTERACTING WITH THE UPPER LOW AND BEING DRAWN INTO THE
COAST IN THE DELMARVA REGION. PLEASE REFER TO PRODUCTS ISSUED BY
THE NATIONAL HURRICANE CENTER FOR THE FORECAST TRACK OF JOAQUIN.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
COLD FRONT CONTINUES TO MAKE GRADUAL PROGRESS ACROSS THE REGION WITH
A WAVE OF LOW PRESSURE MOVING EASTWARD ALONG THE BOUNDARY. FRONT IS
THROUGH KGFL AND KALB WHERE TEMPERATURES ARE IN THE UPPER 50S AND
HAS NOT GONE THROUGH KPSF WITH MID 60S AND KPOU IN THE LOWER 70S.
THE WAVE OF LOW PRESSURE WILL PASS OVER THE LOWER/MID HUDSON VALLEY
OVER THE NEXT COUPLE FEW HOURS THEN HEADS ACROSS NEW ENGLAND LATER
THIS MORNING INTO THE AFTERNOON. THE WIDESPREAD RAINFALL HEAVY AT
TIMES WILL CONTINUE THROUGH THE MUCH OF MORNING. IFR-MVFR CONDITIONS
WILL IMPROVE TO WIDESPREAD MVFR FOR THE AFTERNOON HOURS WITH SOME
LINGERING SHOWERS EARLY. VFR CONDITIONS ARE EXPECTED TO DEVELOP IN
THE EVENING.

NORTHEAST TO EAST WINDS WILL SHIFT TO THE NORTH-NORTHWEST AS THE LOW
MOVES OFF TO THE EAST. WINDS WILL GUST INTO THE 20S.

OUTLOOK...

THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF RA.
FRIDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY RA.
SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RA.
SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RA.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RA.

&&

.FIRE WEATHER...
NO FIRE WEATHER RELATED ISSUE ARE EXPECTED THROUGH THE NEXT SEVERAL
DAYS. A COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD ACROSS THE REGION
TODAY. A LOW PRESSURE SYSTEM NEAR NEW YORK CITY THIS MORNING WILL
TRACK NORTHEASTWARD ALONG THE FRONT...CONTINUING TO PROVIDE
WIDESPREAD RAIN. HEAVY RAIN WILL OCCUR INTO THIS MORNING...THEN
BECOME LIGHTER BY THIS AFTERNOON BEFORE ENDING. MAINLY DRY AND
COOLER CONDITIONS WILL OCCUR ON THURSDAY...BEFORE CHANCES FOR RAIN
INCREASE THURSDAY NIGHT INTO FRIDAY MAINLY SOUTH OF ALBANY.

&&

.HYDROLOGY...
FLOOD WATCH REMAINS IN EFFECT FOR ALL OF EAST CENTRAL NEW YORK AND
WESTERN NEW ENGLAND THROUGH EARLY THURSDAY MORNING.

WIDESPREAD HEAVY RAINFALL WILL CONTINUE INTO THIS MORNING FOR MUCH
OF THE REGION...AS A SLOW-MOVING FRONTAL BOUNDARY MOVES THROUGH OUR
REGION AND STALLS TO OUR SOUTH WITH A WAVE OF LOW PRESSURE TRACKING
NORTHEAST ALONG THE FRONT.

TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES STILL APPEAR TO BE ON TRACK
AT THIS TIME. LOCALLY HIGHER AMOUNTS ARE POSSIBLE WHERE BANDS OF
HEAVY RAIN MOVE ACROSS THE SAME AREAS. RAINFALL RATES COULD EXCEED
AN INCH PER HOUR AT TIMES. RAINFALL WILL WEAKEN IN INTENSITY BY LATE
MORNING...BEFORE ENDING THIS AFTERNOON.

FLOODING OF URBAN...POOR DRAINAGE AND LOW LYING AREAS IS THE
GREATEST THREAT...WITH ISOLATED FLASH FLOODING POSSIBLE TOO.
SMALLER RIVERS AND STREAMS WITH FAST RESPONSE TIMES ARE ALSO
SUSCEPTIBLE TO FLOODING DUE TO RAPID RUNOFF FROM INTENSE RAINFALL
RATES.

WIDESPREAD MAIN STEM RIVER FLOODING IS NOT ANTICIPATED AT THIS TIME
DUE TO ANTECEDENT DRY CONDITIONS...BUT REMAINS POSSIBLE ACROSS SOME
BASINS SHOULD GREATER RAINFALL AMOUNTS OCCUR. THE MMEFS INDICATING A
FEW POINTS MAY EXCEED FLOOD STAGE. THIS WILL DEPEND ON WHERE HEAVIER
RAIN FALLS IN RELATION TO RIVER BASINS.

MORE HEAVY RAINFALL IS POSSIBLE OVER THE WEEKEND IN ASSOCIATION WITH
TROPICAL STORM JOAQUIN OR ITS REMNANTS. ADDITIONAL HYDROLOGIC ISSUES
MAY ARISE SHOULD THIS SYSTEM IMPACT THE REGION.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.CLIMATE...
SEPTEMBER 2015 WILL GO DOWN IN THE HISTORY BOOKS AS ONE OF THE WARMEST.

AVERAGE MONTHLY TEMPERATURE THROUGH SEPTEMBER 29TH (DEPARTURE
FROM NORMAL)...

ALBANY NY:  68.9 DEGREES (+6.7 DEGREES)
TOP 3 WARMEST SEPTEMBER:  71.2 DEGREES 1881
                          68.8 DEGREES 1961
                          68.3 DEGREES 1846
RECORDS DATE BACK TO 1874.

GLENS FALLS NY: 65.6 DEGREES (+6.9 DEGREES)
TOP 3 WARMEST SEPTEMBER:  67.5 DEGREES 1961
                          64.0 DEGREES 1959
                          63.7 DEGREES 1971
RECORDS DATE BACK TO 1949.

POUGHKEEPSIE NY: 69.1 DEGREES (+5.8 DEGREES)
TOP 3 WARMEST SEPTEMBER:  69.7 DEGREES 1961
                          68.2 DEGREES 2005
                          67.0 DEGREES 1959/1971
RECORDS DATE BACK TO 1949...HOWEVER...DATA IS MISSING FROM
JANUARY 1993 TO JULY 2000.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THURSDAY MORNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
MA...FLOOD WATCH THROUGH THURSDAY MORNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH THURSDAY MORNING FOR VTZ013>015.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...JPV
HYDROLOGY...JPV
CLIMATE...IAA
Hazardous weather outlook, Sep 30, 3:47 AM EST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
447 AM EDT WED SEP 30 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
447 AM EDT WED SEP 30 2015

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

MOISTURE ASSOCIATED WITH TROPICAL STORM JOAQUIN OR ITS REMNANTS MAY
POTENTIALLY BRING MORE RAIN OVER THE WEEKEND. THERE REMAINS A LOT
OF UNCERTAINTY. REFER TO THE NATIONAL HURRICANE CENTER FOR THE
LATEST FORECAST REGARDING TROPICAL STORM JOAQUIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND ANY REPORTS OF RAINFALL AMOUNTS AS
WELL AS ANY REPORTS OF FLOODING OR NEAR BANKFULL STREAMS AND
RIVERS TO THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 flood. Local standard time, as filed.

Flood, Albany

When
September 30, 6:00 AM EST to 11:30 AM EST
Where
Albany County, 1.28 mi SE of Roessleville to 1.53 mi SE of Roessleville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
42.688, -73.800

Central Avenue in Albany was closed between Yardboro Avenue and Frost Place due to flooding. The underpass beneath Interstate 90 within this area was impassable due to standing water.

Flood, Rensselaer

When
September 30, 6:00 AM EST to 12:00 PM EST
Where
Rensselaer County, 1.08 mi N of Averill Park to 1.01 mi N of Averill Park
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
42.646, -73.571

The center courtyard at Averill Park High School in Averill Park was inundated with water due to heavy rainfall. The drains could not handle the amount of water and backed up, leaving about a foot of water in the courtyard. A few inches of water came into the school hallways and classrooms through vents and doorways. As a result of the flooding, school was cancelled for the day and 1,100 students were sent home.

Flood, Rensselaer

When
September 30, 6:00 AM EST to 12:00 PM EST
Where
Rensselaer County, 1.02 mi NNE of Haynersville to 1.09 mi NNE of Haynersville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Newspaper
Coordinates
42.793, -73.570

The access road to Terrace Haven Mobile Park off State Route 7 in Brunswick was washed away due to flooding from heavy rainfall.

Flood, Albany

When
September 30, 6:55 AM EST to 10:20 AM EST
Where
Albany County, 1.71 mi NE of Albany to 1.81 mi NNE of Albany
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
42.670, -73.750

The onramps onto Interstate 90 Westbound from U.S. Route 9 were closed due to flooding.

Flood, Albany

When
September 30, 7:00 AM EST to 11:00 AM EST
Where
Albany County, 0.87 mi E of Newtonville to 0.85 mi SW of Watervliet
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
42.721, -73.733

A spotter reported street flooding on East Hills Road in Watervliet as a result of heavy rainfall. The water rushing down the street had a depth of 4 to 6 inches in spots.

Flood, Albany

When
September 30, 7:00 AM EST to 3:00 PM EST
Where
Albany County, 2.02 mi SW of Loudonville to 1.95 mi SW of Loudonville
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
42.682, -73.782

Heavy rain led to flooding in Colonie's West Albany section. Flooding occurring near the confluence of the Patroon Creek and Sand Creek, causing flooding homes on Sumpter Street. About 20 people have to be evacuated until water was able to recede. Although flooding occurred, local media reported it wasn't as bad as in past years. According to newspaper reports, this area has flooded about a dozen times in the past 15 years.

Flood, Albany

When
September 30, 7:15 AM EST to 1:05 PM EST
Where
Albany County, 1 mi NE of North Bethlehem to 0.94 mi NNE of North Bethlehem
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
42.681, -73.838

The intersection of U.S. Route 20 (Western Avenue) and Fuller Road in Albany was closed due to flooding. At least four vehicles became stranded within the flood waters.

Flood, Ulster

When
September 30, 9:56 AM EST to 1:00 PM EST
Where
Ulster County, 0.35 mi SW of Centerville to 0.44 mi SW of Centerville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
42.076, -74.025

New York State Route 212 at the intersection of George Sickle Road in the town of Saugerties was closed due to flooding.

Flood, Columbia

When
September 30, 10:00 AM EST to 1:00 PM EST
Where
Columbia County, 2.16 mi SW of Hudson to 2.17 mi WSW of Hudson
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
42.232, -73.815

New York State Route 23B was closed in the town of Greenport between Middle Road the Hudson City Line due to flooding.

Flood, Ulster

When
September 30, 10:15 AM EST to 2:15 PM EST
Where
Ulster County, 1.06 mi W of Connelly to 1.02 mi W of Connelly
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
41.900, -74.021

New York State Route 213 was closed between County Route 28 (Mountain Road) and County Route 25 (Creek Lock Road) in the town of Ulster due to flooding.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597943, 597949, 597950, 597945, 597942, 597948, 597944, 597861, 597947, 597946.